MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL RG DILATOR 5.5MM REUSABLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. HEALICOIL RG DILATOR 5.5MM REUSABLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 72203710
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after the sterilization process the handle of the healicoil regenesorb 5.5mm threaded dilator, was cracked and there was a bad smelling of the handle in the whole room.No case was involved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of the customer provided image reveals a crack along the proximal end the handle.A visual inspection revealed the device was received with a fractured handle.The back hammer plate was fractured from the handle and the distal end of the handle was shattered at the shaft.The device has been worn from use.The complaint was confirmed and the root cause was associated with a component failure.Factors that could have contributed to the failure include excessive use or inappropriate force to the device.No containment or corrective actions are recommended at this time.

Brand Name
HEALICOIL RG DILATOR 5.5MM REUSABLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10694724
Report Number1219602-2020-01603
Device Sequence Number11745763
Product Code LXH
UDI-Device Identifier00885554030877
UDI-Public00885554030877
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203710
Device Catalogue Number72203710
Device Lot Number50639148
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer10/06/2021
Initial Report FDA Received Date10/18/2020
Supplement Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1